Volume 24, issue 4 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 7, 3219–3748
Issue 6, 2675–3218
Issue 5, 2149–2674
Issue 4, 1615–2148
Issue 3, 1075–1614
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Graph manifolds as ends of negatively curved Riemannian manifolds

Koji Fujiwara and Takashi Shioya

Geometry & Topology 24 (2020) 2035–2074
Abstract

Let M be a graph manifold such that each piece of its JSJ decomposition has the 2 × geometry. Assume that the pieces are glued by isometries. Then there exists a complete Riemannian metric on × M which is an “eventually warped cusp metric” with the sectional curvature K satisfying 1 K < 0.

A theorem by Ontaneda then implies that M appears as an end of a 4–dimensional, complete, noncompact Riemannian manifold of finite volume with sectional curvature K satisfying 1 K < 0.

Dedicated to Professor Kenji Fukaya on his 60th birthday

Keywords
ends of manifolds, negative curvature, graph manifold, cusp
Mathematical Subject Classification 2010
Primary: 53C20
Secondary: 57M50, 57N10
References
Publication
Received: 3 April 2019
Revised: 7 November 2019
Accepted: 7 December 2019
Published: 10 November 2020
Proposed: Tobias H Colding
Seconded: Bruce Kleiner, Dmitri Burago
Authors
Koji Fujiwara
Department of Mathematics
Kyoto University
Kyoto
Japan
Takashi Shioya
Mathematics Institute
Tohoku University
Sendai
Japan